| antiviral drugs and face thinning
Dec 4, 2005
i am hiv positive but will start treatment soon i see alot of hiv positive on treatment an i noticed that they loose wieght in the face and the body is normal and looks healthy its as if the bones shrink and they all have the same look and i am not sure why is the reason for
| Response from Dr. Pierone
The 'look' that you are referring to known as facial lipoatrophy and is related to loss of fat from the superficial tissues of the face. This has nothing to do with the bones in the face, except that they may become easier to visualize. Two antiretroviral medications in particular increase the risk of this complication AZT (Retrovir, Combivir, Trizivir) and d4T (Zerit). Thanks for posting and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Sore On Penis After Getting Head Worried I Have HIV
- Sore Throat After Swallowing Blood Worried I Have HIV
- Swollen Lymph Glands After Needle Stick Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.